Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2005, 3:47 PM CDT for Pawnee County, Kansas. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 3, 2005, 4:48 PM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:58 PM CDT | HAIL 1 | 4 E Rozel, KS | |
| Jul 3, 4:12 PM CDT | HAIL 1 | 5 Nw Larned, KS | |
| Jul 3, 4:15 PM CDT | HAIL 3 | 6 Nnw Larned, KS | ACTUAL HAIL SIZE 3.5 INCHES. |
| Jul 3, 4:16 PM CDT | HAIL 2.75 | 5 Nw Larned, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 3, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 032047
SVRDDC
KSC145-032145-
/O.NEW.KDDC.SV.W.0171.050703T2047Z-050703T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 445 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ASH VALLEY...MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF PAWNEE COUNTY...
ASH VALLEY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3821 9952 3809 9935 3801 9931 3806 9892
3824 9891 3823 9905 3833 9904 3833 9930
3826 9943
$$
FINCH3 follow-up statements
000
WWUS53 KDDC 032104
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
401 PM CDT SUN JUL 3 2005
KSC145-032145-
/O.CON.KDDC.SV.W.0171.000000T0000Z-050703T2145Z/
PAWNEE KS-
401 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PAWNEE COUNTY UNTIL
445 PM CDT...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ASH VALLEY...
AND MOVING EAST AT 20 MPH.
AT 358 PM TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL 4 MILES
EAST OF ROZEL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN
KANSAS.
LAT...LON 3821 9952 3809 9935 3801 9931 3806 9892
3824 9891 3823 9905 3833 9904 3833 9930
3826 9943
$$
&
FINCH000
WWUS53 KDDC 032126
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
424 PM CDT SUN JUL 3 2005
KSC145-032145-
/O.CON.KDDC.SV.W.0171.000000T0000Z-050703T2145Z/
PAWNEE KS-
424 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PAWNEE COUNTY UNTIL
445 PM CDT...
AT 420 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS
LOCATED 5 MILES EAST OF ASH VALLEY...AND MOVING EAST AT 20 MPH.
OTHER SEVERE STORMS WERE MOVING INTO WESTERN PAWNEE COUNTY AS WELL.
AT 416 PM EMERGENCY MANAGEMENT REPORTED BASEBALL SIZED HAIL 5
MILES NORTHWEST OF LARNED.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3821 9952 3809 9935 3801 9931 3806 9892
3824 9891 3823 9905 3833 9904 3833 9930
3826 9943
$$
&
FINCH000
WWUS53 KDDC 032148
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
447 PM CDT SUN JUL 3 2005
KSC145-032157-
/O.EXP.KDDC.SV.W.0171.000000T0000Z-050703T2145Z/
PAWNEE KS-
447 PM CDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY EXPIRED AT
445 PM CDT...
AT 446 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM
THE THUNDERSTORM THAT WAS LOCATED 5 MILES EAST OF LARNED...MOVING
EAST AT 20 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN
KANSAS.
LAT...LON 3821 9952 3809 9935 3801 9931 3806 9892
3824 9891 3823 9905 3833 9904 3833 9930
3826 9943
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:25 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 3, 2:25 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT SUN JUL 3 2005 .DISCUSSION... DAYS 1-2... THE BIGGEST FORECAST CHALLENGES FOR THE FIRST 60 HOURS OF THIS CYCLE ARE: 1) TIMING AND TRAJECTORY OF NOCTURNAL THUNDERSTORM CLUSTERS ROLLING SOUTHEASTWARD BOTH MONDAY AND TUESDAY NIGHTS AND 2) THE EFFECT OF COLD POOLS ON MINIMUM TEMPERATURES AND 3) HOW QUICKLY CLOUDINESS WILL DECREASE AND THE CONSEQUENT EFFECT ON MAXIMUM TEMPERATURES. THE LARGE FORWARD PROPAGATING MCS WHICH DEVELOPED OVER KANSAS SUNDAY AFTERNOON HAS CONTINUED MOVING SOUTHWARD INTO OKLAHOMA, AND THE RESIDUAL STRATIFORM RAIN BAND SHOULD EXIT BARBER COUNTY BY 500 AM. PROFILERS INDICATE 40 TO 50 KNOT SOUTHERLY FLOW IMPACTING THE THUNDERSTORM OUTFLOW BOUNDARY, AND FLOW OVER THE BOUNDARY ALONG WITH UVV IN ADVANCE OF THE SHORT WAVE EVIDENT OVER CENTRAL COLORADO HAS SUPPORTED A SMALL AREA OF RELATIVELY WEAK ELEVATED CONVECTION OVER SOUTHWESTERN KANSAS. PRESSURES HAVE BEEN RISING OVER THE TEXAS AND OKLAHOMA PANHANDLES AND SOUTHWESTERN KANSAS, REFLECTING DEEPENING OF THE COOL AIR. SOME ELEVATED SHOWERS MAY PERSIST UNTIL SUNRISE NEAR THE KANSAS/OKLAHOMA BORDER BUT SHOULD DISSIPATE SOON THEREAFTER AS THE LOW LEVEL JET STARTS TO MIX OUT. THE THUNDERSTORM CLUSTER WHICH WAS OVER WESTERN NEBRASKA EARLY THIS MORNING LIKELY WILL HAVE A HARD TIME DEVELOPING FAR ENOUGH SOUTHWARD INTO THE SEVERELY MIXED ATMOSPHERE TO AFFECT SOUTHWESTERN KANSAS. THE 00Z NUMERICAL MODEL SOLUTIONS ARE VERY CONSISTENT WITH EACH OTHER AND WITH PREVIOUS RUNS IN MAINTAINING MODERATE NORTHWESTERLY FLOW ALOFT OVER THE CENTRAL UNITED STATES THROUGH THE FIRST PART OF THE WEEK. LOW LEVEL SOUTHEAST FLOW WILL RESULT IN DEEP LAYER SHEAR OF 40 TO 45 KNOTS AND A FAVORABLE ENVIRONMENT FOR SOUTHEASTWARD PROPAGATING THUNDERSTORM CLUSTERS FROM THE HIGHER TERRAIN OF COLORADO INTO WESTERN KANSAS. THE UPPER LEVEL TROUGH OVER COLORADO EARLY TODAY SHOULD CONTINUE ITS EASTWARD PROGRESS OVER THE CENTRAL PLAINS TODAY, AND SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION UNTIL LATE IN THE DAY. BY LATE AFTERNOON, UPSLOPE FLOW INTO EASTERN COLORADO AND THE NEXT MINOR TROUGH IN THE FLOW WILL SUPPORT DEVELOPMENT OF THUNDERSTORMS WHICH WILL PROPAGATE SOUTHEASTWARD ONCE AGAIN INTO WESTERN KANSAS TONIGHT. QUITE COOL AIR ALOFT AND AMPLE MID LEVEL INSTABILITY WILL BE PRESENT TO SUPPORT THE THREAT OF MARGINAL HAIL AND WIND WITH ANY ORGANIZED CONVECTIVE CLUSTER. THE EXACT TRAJECTORY OF THUNDERSTORMS TONIGHT IS NOT CLEAR, BUT THE MOST FAVORED PATH APPEARS TO BE ALONG THE MID LEVEL BAROCLINIC ZONE AND THE LOW LEVEL INSTABILITY AXIS ACROSS THE SOUTHWESTERN CORNER OF KANSAS. LITTLE CHANGE IS EXPECTED FOR TUESDAY WITH CONTINUED NORTHWESTERLY FLOW ALOFT AND SURFACE RIDGING FROM ONTARIO INTO THE CENTRAL UNITED STATES. LIGHT TO MODERATE LOW LEVEL SOUTH TO SOUTHEAST FLOW WILL CONTINUE OVER THE HIGH PLAINS, AND ANOTHER ROUND OF THUNDERSTORMS SHOULD ROLL SOUTHEASTWARD INTO WESTERN KANSAS TUESDAY NIGHT. TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE SUBSTANTIALLY COOLER TODAY THAN YESTERDAY. GUIDANCE FORECASTS OF HIGHS IN THE 80S APPEAR REASONABLE. LITTLE CHANGE IS EXPECTED FOR TUESDAY. DAYS 3-7... NORTHWEST FLOW WILL START OUT THE PERIOD, WITH ONE MORE NIGHT OF CONVECTION COMING OUT INTO THE PLAINS FROM HIGH TERRAIN. BY THURSDAY AND INTO THE WEEKEND, THE MODELS ALL SEEM TO BE IN PRETTY GOOD AGREEMENT ON BUILDING A STRONG RIDGE INTO THE DAKOTAS AND CANADA. AN ISOLATED STORM OR TWO BREAKING THE CAP WOULD NOT BE COMPLETELY OUT OF THE QUESTION, BUT FOR THE MOST PART PRECIP CHANCES WILL BE BELOW CLIMO, SO CONTINUED WITH THE DRY TREND WE HAVE IN THE GRIDS. BY SUNDAY, THE GFS SHOWS SIGNS OF TRYING TO BRING THE NEXT TROUGH INTO THE NORTHERN PLAINS. THE ECMWF STILL HAS THE RIDGE FIRMLY IN PLACE, AND THE NCEP ENSEMBLES ARE MORE IN AGREEMENT WITH IT THAN ITS OPERATIONAL RUN. WILL CONTINUE DRY FOR NOW. TEMPERATURES SHOULD START OUT A BIT COOL IN THE UPPER 80S TO LOW 90S EARLY IN THE PERIOD, WARMING FRIDAY AND ONWARD AS THE RIDGE SETS IN. MADE A FEW MINOR TWEAKS TO TEMPS AND DEWPOINTS, BUT NO REALLY HUGE CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 62 87 64 / 00 30 10 30 GCK 86 63 87 64 / 05 40 10 30 EHA 87 62 88 63 / 10 50 20 40 LBL 87 63 87 65 / 10 50 10 30 HYS 86 62 88 63 / 10 20 05 20 P28 85 64 88 66 / 10 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 01/RITTERLING
Hazardous weather outlook, Jul 3, 12:32 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1232 PM CDT SUN JUL 3 2005 KSZ030-031-043>046-061>066-074>081-084>090-041000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1232 PM CDT (1132 AM MDT) SUN JUL 3 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR ALL OF SOUTHWEST KANSAS THIS AFTERNOON AND TONIGHT. THE POTENTIAL EXISTS FOR A WIDESPREAD REGIONAL OUTBREAK OF LARGE HAIL AND DAMAGING TO DESTRUCTIVE STRAIGHT LINE WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THE I-70 CORRIDOR EARLY THIS AFTERNOON FROM WAKEENEY TO HAYS. THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY BY LATE THIS AFTERNOON. ANOTHER AREA OF RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED FARTHER SOUTH FROM LAKIN TO HUGOTON EAST TO THE CIMARRON AND MEADE AREAS. THE ATMOSPHERIC CONDITIONS OF STRONG UPPER LEVEL WINDS AND EXTREME INSTABILITY SUPPORT STRONG SUPERCELL THUNDERSTORMS, INITIALLY, WITH VERY LARGE HAIL TO THE SIZE OF BASEBALLS POSSIBLE ALONG WITH DESTRUCTIVE STRAIGHT LINE WINDS TO 80 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. BY MID-EVENING, A LINE OF POTENTIALLY VERY SEVERE THUNDERSTORMS IS EXPECTED MOVE THROUGH THE AREAS OF SOUTHWEST KANSAS MAINLY EAST OF GARDEN CITY TO LIBERAL. SOME OF THE LARGER COMMUNITIES OF SOUTHWEST KANSAS VULNERABLE TO DANGEROUS SEVERE THUNDERSTORMS INCLUDE CIMARRON, MEADE, DODGE CITY, ASHLAND, JETMORE, LARNED, KINSLEY, PRATT, AND MEDICINE LODGE. STAY TUNED TO YOUR FAVORITE SOURCE FOR SEVERE WEATHER INFORMATION, AS WEATHER CONDITIONS CAN CHANGE VERY RAPIDLY OVER A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ARE EXPECTED TO BE NEEDED OVER ALL OF SOUTHWEST KANSAS AFTER 4PM CDT. UMSCHEID
In the hours before
Local storm report, Jul 3, 1:30 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
130 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 9 W SCHOENCHEN 38.71N 99.50W
07/03/2005 0.88 INCH ELLIS KS PUBLIC
HAIL COVERED THE GROUND
&&
LEELocal storm report, Jul 3, 1:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
133 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NW BISON 38.56N 99.25W
07/03/2005 2.75 INCH RUSH KS TRAINED SPOTTER
&&
MGERARDLocal storm report, Jul 3, 1:46 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
146 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 6 N OTIS 38.62N 99.05W
07/03/2005 RUSH KS PUBLIC
BRIEF TOUCHDOWN. REPORT RECEIVED FROM KSNW.
&&
MGERARDLocal storm report, Jul 3, 2:02 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
202 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL OTIS 38.53N 99.05W
07/03/2005 2.75 INCH RUSH KS TRAINED SPOTTER
&&
MGERARDSpecial weather statement, Jul 3, 2:40 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 240 PM CDT SUN JUL 3 2005 KSZ074>081-084>090-040200- BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE- MORTON-PRATT-SEWARD-STANTON-STEVENS- 240 PM CDT SUN JUL 3 2005 ...SEVERE THUNDERSTORM WATCH #589 IS IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING KANSAS COUNTIES... BARBER...CLARK...COMANCHE...EDWARDS...FORD...GRANT...GRAY... HASKELL...KIOWA...MEADE...MORTON...PRATT...SEWARD...STANTON... STEVENS. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 75 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LACY
Local storm report, Jul 3, 3:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 SSE SHAFFER 38.41N 99.05W
07/03/2005 1.00 INCH RUSH KS PUBLIC
&&
MGERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 46 min |
| Jul 2, 9:41 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 39 min |
| Jul 3, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 61 min |
| Jul 3, 1:59 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 46 min |
| Jul 3, 2:36 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 41 min |
| Jul 3, 3:47 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 43 min |
| Jul 3, 7:24 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 36 min |
| Jul 3, 12:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 49 min |
| Jul 3, 12:56 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 64 min |
| Jul 3, 1:01 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 55 min |
| Jul 3, 1:24 PM CDT | Tornado Warning | DDC | Rush | 40 min |
| Jul 3, 2:01 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 29 min |
| Jul 3, 4:18 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman | 57 min |
| Jul 3, 4:33 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 72 min |
| Jul 3, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 51 min |
| Jul 3, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 45 min |
| Jul 3, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 60 min |
| Jul 3, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 73 min |
| Jul 3, 6:53 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.